Alert archive / California / Wind Advisories in 2011

Wind Advisory 26, NWS Sacramento, CA

November 1, 2011

NWS Sacramento, CA issued this wind advisory at Nov 1, 2011, 6:08 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 6:08 PM PDT (01:08 UTC)
Expired
Nov 2, 2011, 3:30 AM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS76 KSTO 020108
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
608 PM PDT TUE NOV 1 2011


CAZ016-017-020300-
/O.EXP.KSTO.WI.Y.0025.000000T0000Z-111102T0100Z/
/O.NEW.KSTO.WI.Y.0026.111102T0108Z-111102T0300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY 
608 PM PDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS EXTENDED THE WIND
ADVISORY...UNTIL 8 PM PDT THIS EVENING.


* WINDS...NORTHERLY WINDS OF 20 TO 30 WITH GUSTS TO 40
  MPH...MAINLY OVER THE WESTERN SIDE OF THE SACRAMENTO VALLEY.

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG 
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CAZ018-020300-
/O.EXP.KSTO.WI.Y.0025.000000T0000Z-111102T0100Z/
/O.NEW.KSTO.WI.Y.0026.111102T0108Z-111102T0300Z/
CARQUINEZ STRAIT AND DELTA-
608 PM PDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS EXTENDED THE WIND
ADVISORY...UNTIL 8 PM PDT THIS EVENING.

* WINDS...NORTHERLY WINDS OF 20 TO 30 WITH GUSTS TO 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG 
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
931 
WWUS76 KSTO 020204
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
704 PM PDT TUE NOV 1 2011

CAZ064-021200-
/O.EXB.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
704 PM PDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS...NORTHEAST WINDS OF 20 TO 35 WITH GUSTS OVER 50 MPH OVER
  RIDGES AND FOR FAVORED NORTHEAST TO SOUTHWEST FACING CANYONS.

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. 

&&

$$

CAZ069-021200-
/O.EXB.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
704 PM PDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
3000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS...NORTHEAST TO EAST WINDS OF 20 TO 40 WITH GUSTS OVER 50
  MPH...MAINLY OVER RIDGES AND PASSES AS WELL AS FAVORED EAST TO
  WEST FACING CANYONS.

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ016-017-020315-
/O.CON.KSTO.WI.Y.0026.000000T0000Z-111102T0300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...CHICO
704 PM PDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...NORTHERLY WINDS OF 20 TO 30 WITH GUSTS TO 40 MPH... 
  MAINLY OVER THE WESTERN SIDE OF THE SACRAMENTO VALLEY. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ018-020315-
/O.CON.KSTO.WI.Y.0026.000000T0000Z-111102T0300Z/
CARQUINEZ STRAIT AND DELTA-
704 PM PDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...NORTHERLY WINDS OF 20 TO 30 WITH GUSTS TO 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
825 
WWUS76 KSTO 020303
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
803 PM PDT TUE NOV 1 2011

CAZ018-020500-
/O.EXP.KSTO.WI.Y.0026.000000T0000Z-111102T0300Z/
/O.NEW.KSTO.WI.Y.0027.111102T0303Z-111102T0500Z/
CARQUINEZ STRAIT AND DELTA-
803 PM PDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO EXTENDED THE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 


* WINDS...NORTHERLY WINDS OF 20 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&


$$

CAZ016-017-020415-
/O.EXP.KSTO.WI.Y.0026.000000T0000Z-111102T0300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...CHICO
803 PM PDT TUE NOV 1 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

&&

$$

CAZ064-021200-
/O.CON.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
803 PM PDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
2000 FEET...

A WIND ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS...NORTHEAST WINDS OF 20 TO 35 WITH GUSTS OVER 50 MPH 
  OVERRIDGES AND FOR FAVORED NORTHEAST TO SOUTHWEST FACING 
  CANYONS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ069-021200-
/O.CON.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
803 PM PDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
3000 FEET...

A WIND ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS...NORTHEAST TO EAST WINDS OF 20 TO 40 WITH GUSTS OVER 50 
  MPH...MAINLY OVER RIDGES AND PASSES AS WELL AS FAVORED EAST TO 
  WEST FACING CANYONS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
176 
WWUS76 KSTO 020505
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1005 PM PDT TUE NOV 1 2011

CAZ018-020615-
/O.EXP.KSTO.WI.Y.0027.000000T0000Z-111102T0500Z/
CARQUINEZ STRAIT AND DELTA-
1005 PM PDT TUE NOV 1 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE OVER THE NEXT COUPLE OF HOURS BUT 
WILL REMAIN BREEZY THROUGH THE NIGHT AND MAINLY BETWEEN 10 TO 25
MPH FOR THE LATE NIGHT HOURS.

$$

CAZ064-021200-
/O.CON.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1005 PM PDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
2000 FEET...

A WIND ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS...NORTHEAST WINDS OF 20 TO 35 WITH GUSTS OVER 50 MPH 
  OVERRIDGES AND FOR FAVORED NORTHEAST TO SOUTHWEST FACING 
  CANYONS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ069-021200-
/O.CON.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1005 PM PDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
3000 FEET...

A WIND ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS...NORTHEAST TO EAST WINDS OF 20 TO 40 WITH GUSTS OVER 50 
  MPH...MAINLY OVER RIDGES AND PASSES AS WELL AS FAVORED EAST TO 
  WEST FACING CANYONS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
018 
WWUS76 KSTO 021030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT WED NOV 2 2011

CAZ064-069-021130-
/O.CAN.KSTO.WI.Y.0026.000000T0000Z-111102T1200Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-
330 AM PDT WED NOV 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR SOUTHERN LAKE COUNTY AND THE WEST SLOPES OF THE
NORTHERN SIERRA NEVADA.

LOCAL NORTHEASTERLY WIND GUSTS TO AROUND 30 MPH WILL CONTINUE
EARLY THIS MORNING BEFORE DECREASING FURTHER.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 3:03 PM PDT, 3 hours 5 minutes earlier.

Area forecast discussion, Nov 1, 3:03 PM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
303 PM PDT TUE NOV 1 2011

.SHORT TERM DISCUSSION...

AN ACTIVE WEATHER PATTERN IS EXPECTED FOR THE FORECAST AREA AS A
SERIES OF WEATHER DISTURBANCES WILL DIVE SOUTHWARD OUT OF THE GULF
OF ALASKA AND INTO OUR AREA STARTING THURSDAY. THE FIRST STORM
WILL BRING WINDY CONDITIONS AND A CHANCE OF PRECIP WITH SNOW
LIKELY IN THE MOUNTAINS...FOLLOWED BY ANOTHER SYSTEM NEXT WEEKEND.

TIGHTENED SURFACE PRESSURE GRADIENTS IN THE WAKE OF A VORTMAX
WHICH PASSED THE AREA LAST NIGHT WILL BEGIN TO RELAX TONIGHT AS LOW-LEVEL
CAA DIMINISHES. COMBINED WITH NOCTURNAL DECOUPLING OF THE LOWER
ATMOSPHERE...EXPECTING VALLEY WINDS TO DIMINISH QUICKLY AFTER
SUNSET. WINDS CONTINUE OVER THE HIGHER TERRAIN TONIGHT AS THE
PRESSURE GRADIENT SHIFTS TO AN EAST-WEST DIRECTION OVER THE
SIERRA. THIS GRADIENT WILL BE FAIRLY STRONG...FOR EXAMPLE THE NAM
PREDICTS A RNO-SAC PRESSURE GRADIENT OF 10-15 MB THROUGH NOON
TOMORROW. WITH LACK OF DECOUPLING AT THE HIGHER
ELEVATIONS...EXPECTING GUSTY WINDS TO CONTINUE THROUGH THE NIGHT
AND INTO TOMORROW MORNING.

WEDNESDAY AFTERNOON OFFERS A LULL IN THE WEATHER AS BRIEF RIDGING
DEVELOPS ALONG THE WEST COAST. WED TEMPS WILL RUN A FEW DEGREES
COOLER THAN TODAY GIVEN CAA CURRENTLY UNDERWAY.

HEIGHTS FALL QUICKLY OVER NORCAL THU AS THE DEEP TROUGH IN THE
GULF OF ALASKA DROPS SOUTHWARD. A 150KT 300MB JET OFFSHORE CARVES
OUT THE BACKSIDE OF THE TROUGH AND A STRONG VORTMAX MOVES ONSHORE
INTO OUR AREA BY LATE IN THE DAY. SYNOPTIC FORCING IS PLENTIFUL
WITH THIS SYSTEM...HOWEVER MOISTURE CONTENT IS NOT AS PROMISING.
NAM PWAT SHOWS THE SYSTEM CURRENTLY HAS A MOISTURE STREAM WELL
OVER ONE INCH...BUT THIS IS PROGGED TO DECREASE AND WEAKEN AS THE
SYSTEM DROPS SOUTHWARD. AS SUCH...THE 18Z NAM IS DRIER OVERALL
WITH THE SYSTEM...CAUSING THE INITIAL PRECIP BAND THU AFTERNOON TO
DISSIPATE BY THE TIME IT REACHES THE SAC VALLEY. INSTEAD...IT
BRINGS THE BULK OF THE QPF TO THE FORECAST AREA FRI MORNING WITH
THE CORE OF THE UPPER LOW. WILL WAIT FOR ADDITIONAL MODELS RUNS BEFORE
SIGNIFICANTLY DRYING OUT EXISTING FORECAST. HAVE LEFT A MIX OF
CHANCE AND LIKELY POPS FOR THE VALLEYS FOR NOW. OVER THE SIERRA
AND SOUTHERN CASCADES...A FEW INCHES OF SNOW LOOKS TO BE A GOOD BET AS
OROGRAPHIC LIFTING WILL LEAD TO MORE SUBSTANTIAL QPF AND SNOW
LEVELS DROP NEAR 3500 FEET BY LATE THU.

SHOWERS WILL LINGER DURING THE DAY FRI UNDER A COLD AND SLIGHTLY
UNSTABLE AIRMASS ON THE BACKSIDE OF THE TROUGH. INSTABILITY LOOKS
TO BE INSUFFICIENT FOR THUNDERSTORMS AT THIS POINT...BUT CLEARING
SKIES FRIDAY NIGHT MAY BRING THE FIRST FROST OF THE SEASON TO THE
NORTHERN SAC VALLEY. -DVC

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

NW FLOW ALOFT WILL PERSIST INTO THE WEEKEND AS SEVERAL MORE WAVES
DROP SOUTHWARD OVER NORCAL. ONE DISTURBANCE MOVES THROUGH SUN
MORNING...POSSIBLY FOLLOWED BY ANOTHER TUE. WHILE IT IS STILL TOO
FAR OUT TO DIAGNOSE STRENGTH AND TIMING OF THESE FEATURES...AT
THIS POINT IT APPEARS UNSETTLED WEATHER WILL CONTINUE THROUGH THE
WEEKEND. -DVC

&&

.AVIATION...

VFR CONDITIONS THE NEXT 24 HOURS...EXCEPT PATCHY FOG DEVELOPING IN
THE MOUNTAIN BASINS OF WESTERN PLUMAS COUNTY TONIGHT. ACROSS THE
VALLEY...LOOK FOR GUSTY NORTH WINDS TO WEAKEN TO THE 5-15 KT
RANGE THIS EVENING AND TONIGHT. NORTHEAST WINDS OVER THE MOUNTAINS
GUSTING TO 45 KT POSSIBLE THROUGH 12Z WEDNESDAY. WINDS WILL BECOME
LIGHT AFTER 18Z WEDNESDAY. DANG

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM PDT THIS EVENING CARQUINEZ STRAIT AND
DELTA.

WIND ADVISORY UNTIL 6 PM PDT THIS EVENING CENTRAL SACRAMENTO
VALLEY...SOUTHERN SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Nov 1, 9:01 AM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SACRAMENTO CA
901 AM PDT TUE NOV 1 2011

CAZ013>019-063-064-066>069-021400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
901 AM PDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

GUSTY NORTHERLY TO NORTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP
TO 45 MPH WILL SPREAD ACROSS THE SACRAMENTO VALLEY AND NORTHERN
SIERRA TODAY...WITH THE STRONGER WINDS OVER THE WESTERN SACRAMENTO
VALLEY. THE FOCUS OF STRONGEST WINDS WILL SWITCH TO THE NORTHERN
SIERRA NEVADA TONIGHT WHERE LOCAL NORTHEAST WIND GUSTS OF 40 TO 45
WILL BE POSSIBLE.

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A SERIES OF COLD WEATHER SYSTEMS FROM THE GULF OF ALASKA WILL AFFECT
THE REGION THROUGH THE WEEKEND. THE FIRST WILL MOVE THROUGH THE
REGION THURSDAY INTO FRIDAY AND IS EXPECTED TO BRING LIGHT TO
MODERATE AMOUNTS OF PRECIPITATION WITH LOWERING SNOW LEVELS.
ACCUMULATING SNOW WILL BE POSSIBLE ACROSS THE HIGH NORTHERN SIERRA
NEVADA PASSES LATER THURSDAY AND THURSDAY NIGHT. ANOTHER SYSTEM IS
FORECAST TO MOVE THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY.THE
LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT(LOWER
CASE): HTTP://WWW.WRH.NOAA.GOV/STO

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Nov 1, 3:14 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
314 PM PDT TUE NOV 1 2011

CAZ013>019-063-064-066>069-022215-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
314 PM PDT TUE NOV 1 2011

...UNSETTLED WEATHER RETURNS TO THE REGION THIS WEEK...

COOLER AND WETTER WEATHER WILL DEVELOP LATER THIS WEEK AS A
PAIR OF WEATHER SYSTEMS AFFECT THE REGION. THE FIRST WEATHER
SYSTEM IS FORECAST TO MOVE IN ON THURSDAY. THIS SYSTEM
WILL BRING GENERALLY LIGHT TO MODERATE AMOUNTS OF PRECIPITATION
LATE THURSDAY INTO FRIDAY WITH SEVERAL INCHES OF SNOW LIKELY OVER
THE NORTHERN SIERRA NEVADA PASSES...INCLUDING I-80 OVER DONNER
PASS AND HIGHWAY 50 OVER ECHO SUMMIT. SNOW LEVELS BY FRIDAY
MORNING ARE FORECAST TO LOWER TO AROUND 3000 FEET FOR THE SOUTHERN
CASCADES AND AROUND 4000 FEET FOR SIERRA NEVADA SOUTH OF LAKE
TAHOE. VERY WINDY CONDITIONS WILL DEVELOP OVER MOUNTAIN
RIDGES...LEADING TO LOWERED VISIBILITIES FROM BLOWING SNOW.

A SECOND SYSTEM WILL MOVE THROUGH THE AREA LATE SATURDAY INTO
EARLY SUNDAY. THIS DISTURBANCE WILL BRING ANOTHER CHANCE OF VALLEY
RAIN SHOWERS AND MOUNTAIN SNOW...ALONG WITH UNSEASONABLY COLD
TEMPERATURES.

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:03 PM PDTWind AdvisorySTO117 min
Nov 2, 3:12 PM PDTWinter Weather AdvisorySTO36 hr
Nov 2, 3:13 PM PDTFrost AdvisorySTO12 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.